Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A short proof of Macdonald's conjecture for the root systems of type $ A$

Author: John R. Stembridge
Journal: Proc. Amer. Math. Soc. 102 (1988), 777-786
MSC: Primary 11P57; Secondary 05A17
MathSciNet review: 934842
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof of I. G. Macdonald's conjecture for the root systems of type $ A$ (or equivalently, the equal parameter $ q$-Dyson Theorem) that is short, elementary and direct. We also give a short proof of the equal parameter case of a constant term identity due to D. Bressoud and I. Goulden.

References [Enhancements On Off] (What's this?)

  • [1] G. E. Andrews, Problems and prospects for basic hypergeometric functions, Theory and Application of Special Functions (R. Askey, ed.), Academic Press, New York, 1975, pp. 191-224. MR 0399528 (53:3372)
  • [2] D. M. Bressoud and I. P. Goulden, Constant term identities extending the $ q$-Dyson theorem, Trans. Amer. Math. Soc. 291 (1985), 203-228. MR 797055 (86k:05011)
  • [3] R. W. Carter, Simple groups of Lie type, Wiley, London and New York, 1972. MR 0407163 (53:10946)
  • [4] L. Habsieger, Une $ q$-intégrale de Selberg Askey, SIAM J. Math. Anal, (to appear); summarized in C. R. Acad. Sci. Paris (I) 302 (1986), 615-617. MR 845652 (87i:33004)
  • [5] P. Hanlon, The proof of a limiting case of Macdonald's root system conjectures, Proc. London Math. Soc. (3) 49 (1984), 170-182. MR 743377 (86g:05008)
  • [6] J. E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York, Heidelberg and Berlin, 1972. MR 0323842 (48:2197)
  • [7] K. W. J. Kadell, A proof of Askey's conjectured $ q$-analog of Selberg's integral and a conjecture of Morris, SIAM J. Math. Anal. (to appear).
  • [8] I. G. Macdonald, Some conjectures for root systems, SIAM J. Math. Anal. 13 (1982), 988-1007. MR 674768 (84h:17006a)
  • [9] -, The Poincaré series of a Coxeter group, Math. Ann. 199 (1972), 161-174. MR 0322069 (48:433)
  • [10] -, Symmetric functions and Hall polynomials, Oxford, 1979.
  • [11] J. R. Stembridge, First layer formulas for characters of $ SL(n,{\mathbf{C}})$, Trans. Amer. Math. Soc. 299 (1987), 319-350. MR 869415 (88g:20088)
  • [12] D. Zeilberger, A proof of the $ {G_2}$ case of Macdonald's root system-Dyson conjecture, preprint.
  • [13] D. Zeilberger and D. Bressoud, A proof of Andrews' $ q$-Dyson conjecture, Discrete Math. 54 (1985), 201-224. MR 791661 (87f:05015)
  • [14] L. Habsieger, La $ q$-conjecture de Macdonald-Morris pour $ {G_2}$, C. R. Acad. Sci. Paris (I) 303 (1986), 211-213. MR 860819 (87k:17019)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11P57, 05A17

Retrieve articles in all journals with MSC: 11P57, 05A17

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society